Hail, Osage
- When
- July 18, 3:20 PM CST
- Where
- Osage County, 2 mi SSW of Barclay
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.550, -95.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 18, 12:26 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 126 PM CDT THU JUL 18 2002 SMALL RAIN CHANCES AND HEAT MAIN FORECAST CONCERNS. UPPER RIDGING WILL DOMINATE THE WEATHER OVER THE WEEKEND. HOWEVER, ONE RIPPLE IN UPPER FLOW WILL SLIDE SOUTHEAST INTO EASTERN KANSAS/WESTERN MISSOURI AREA ON FRIDAY. BEST LIFT WITH THIS FEATURE WILL BE TO OUR EAST. BUT STILL CLOSE ENOUGH TO WARRANT AT LEAST SLIGHT CHANCE POPS FOR MUCH OF THE CWA. AVN AND MESOETA ALSO SHOWING WEAK SURFACE REFLECTION OVER NORTHEAST KANSAS TO FOCUS DEVELOPMENT. WILL HAVE CHANCE POPS NORTH IN THE AFTERNOON THEN EAST IN THE EVENING...WITH SOUTHWEST SECTIONS IN THE SLIGHT CHANCE RANGE. WILL KEEP WEEKEND PRECIP FREE FOR NOW...ALTHOUGH COULD STILL SEE ISOLATED AFTERNOON AND EVENING STORMS POP UP. TEMPERATURES NEAR 100 LOOK REASONABLE GIVEN SUNSHINE AND SOUTHWEST LOW LEVEL FLOW. HEAT INDICES WILL STILL APPROACH 105 SO WILL EXTEND HWO ISSUANCE TO STATE THAT. MODELS SHOW RIDGE SHIFTING WEST EARLY NEXT WEEK...ALLOWING SHORTWAVES TO ROUND RIDGE AND NUDGE COOL FRONT INTO THE AREA BY MONDAY NIGHT AND TUESDAY. ALREADY HAD SLIGHT CHANCE POPS IN THE TIME FRAME...BUT WITH THE CONSISTENCY OF THE MODELS...WILL RAISE INTO THE CHANCE CATEGORY. WILL HAVE 30 POPS GOING FROM LATE SUNDAY NIGHT THROUGH TUESDAY NIGHT. TEMPERATURES A BIT COOLER WITH MORE CLOUDS AND POSSIBLY PRECIP...BUT WILL STAY WITH UPPER 80S TO LOWER 90S FOR NOW. THEN WILL GO WITH A SLIGHT WARMUP WEDNESDAY AND THURSDAY. .TOP...NONE 62
KSZ008>012-020>024-026-034>040-054>056-058-059-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 316 PM CDT THU JUL 18 2002 THE JULY HEAT WILL CONTINUE THROUGH THE WEEKEND. HOWEVER THE HUMIDITY WILL ALSO BE ON THE RISE. WITH TEMPERATURES IN THE 95 TO 100 DEGREE RANGE, COMBINED WITH THE HIGH HUMIDITY, IT WILL FEEL MORE LIKE 105 FRIDAY, SATURDAY AND SUNDAY. EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES, DRINKING PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES, AND WEARING LIGHTWEIGHT AND LIGHT-COLORED CLOTHING. IF POSSIBLE, SPEND TIME IN AIR CONDITIONED FACILITIES. STAY TUNED TO NOAA WEATHER RADIO, AND OTHER LOCAL MEDIA OUTLETS, FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA.
The Topeka radar (KTWX), 57 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303578.